Alert archive / New York / Coastal Flood Statements in 2024

Coastal Flood Statement 21, NWS New York, NY

March 13, 2024Nassau County, New York

NWS New York, NY issued this coastal flood statement at Mar 13, 2024, 4:40 AM EDT for Nassau County, New York. It took effect at Mar 13, 2024, 10:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2024, 4:40 AM EDT (08:40 UTC)
In effect from
Mar 13, 2024, 10:00 PM EDT
Expired
Mar 14, 2024, 1:00 AM EDT
In force
3 hr
Issued by
NWS New York, NY

County Nassau County, NY

The radar

The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2024-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2024-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2630 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WHUS41 KOKX 130840
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
440 AM EDT Wed Mar 13 2024

CTZ009-NYZ071-131645-
/O.NEW.KOKX.CF.Y.0017.240314T0500Z-240314T0800Z/
Southern Fairfield-Southern Westchester-
440 AM EDT Wed Mar 13 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 4 AM EDT
THURSDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in vulnerable areas near the waterfront and shoreline.

* WHERE...In Connecticut, Southern Fairfield County. In New 
  York, Southern Westchester County.

* WHEN...From 1 AM to 4 AM EDT Thursday.

* IMPACTS...Minor flooding in the more vulnerable locations near
  the waterfront and shoreline. Some roads and low lying
  properties including parking lots, parks, lawns, and homes and
  businesses with basements near the waterfront will experience
  minor flooding. 

* ADDITIONAL DETAILS...Further coastal flooding is not expected
  after the high tide cycle late tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

STAMFORD HARBOR AT STAMFORD CT
MLLW CATEGORIES - MINOR 9.3 FT, MODERATE 10.9 FT, MAJOR 12.3 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/03 PM   8.7/ 9.2   0.9/ 1.4   0.7/ 1.1     1       NONE    
 14/03 AM   9.4/ 9.9   1.6/ 2.0   0.7/ 1.1     1      MINOR    
 14/03 PM   7.8/ 8.4   0.1/ 0.6   0.4/ 0.9     1       NONE    
 15/04 AM   8.8/ 9.3   1.0/ 1.5   0.6/ 1.1     1       NONE    
 15/04 PM   7.4/ 7.9  -0.5/ 0.0   0.4/ 0.9     0       NONE

BRIDGEPORT HARBOR AT BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.7 FT, MODERATE 10.2 FT, MAJOR 11.2 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/02 PM   8.2/ 8.7   0.9/ 1.4   1.0/ 1.5     1       NONE    
 14/03 AM   8.9/ 9.4   1.6/ 2.0   1.1/ 1.6     1      MINOR    
 14/03 PM   7.5/ 8.0   0.2/ 0.7   0.7/ 1.1     1       NONE    
 15/04 AM   8.3/ 8.8   1.0/ 1.5   0.9/ 1.4     1       NONE    
 15/04 PM   7.0/ 7.5  -0.3/ 0.2   0.6/ 1.1     0       NONE

HUDSON RIVER AT PIERMONT NY
MLLW CATEGORIES - MINOR 5.9 FT, MODERATE 6.9 FT, MAJOR 7.9 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 3.9 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/01 PM   5.1/ 5.6   1.1/ 1.6   1.3/ 1.8     0       NONE    
 14/01 AM   5.5/ 6.0   1.5/ 2.0   1.5/ 2.0     0       NONE    
 14/02 PM   4.9/ 5.4   0.9/ 1.4   1.4/ 1.9     0       NONE    
 15/02 AM   5.1/ 5.6   1.1/ 1.6   1.3/ 1.8     0       NONE    
 15/03 PM   4.4/ 4.9   0.4/ 0.9   1.2/ 1.7     0       NONE

LITTLE NECK BAY AT KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/02 PM   8.8/ 9.3   1.0/ 1.5   0.9/ 1.4     1       NONE    
 14/03 AM   9.4/ 9.9   1.6/ 2.0   0.8/ 1.3     1       NONE    
 14/03 PM   8.1/ 8.6   0.2/ 0.8   0.6/ 1.1     1       NONE    
 15/04 AM   8.7/ 9.2   0.9/ 1.4   0.6/ 1.1     1       NONE    
 15/04 PM   7.4/ 7.9  -0.5/ 0.0   0.5/ 1.0    0-1      NONE

&&

$$

NYZ179-131645-
/O.NEW.KOKX.CF.S.0021.240314T0200Z-240314T0500Z/
Southern Nassau-
440 AM EDT Wed Mar 13 2024

...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

* WHAT...Up to one half foot of inundation above ground level 
  expected in vulnerable areas near the waterfront and shoreline.

* WHERE...Southern Nassau County.

* WHEN...From this evening through late tonight.

* IMPACTS...Brief minor flooding of the more vulnerable locations
  near the waterfront and shoreline. 

* ADDITIONAL DETAILS...Further coastal flooding is not expected
  after the high tide cycle tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

Be sure to use the MyCoast app to relay photos and reports of
coastal flooding and beach erosion.

For more information from the National Weather Service visit
https://weather.gov/nyc
2 follow-up statements
862 
WHUS41 KOKX 131924
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
324 PM EDT Wed Mar 13 2024

CTZ009-NYZ071-140800-
/O.CON.KOKX.CF.Y.0017.240314T0500Z-240314T0800Z/
Southern Fairfield-Southern Westchester-
324 PM EDT Wed Mar 13 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM EDT
THURSDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in vulnerable areas near the waterfront and shoreline.

* WHERE...In Connecticut, Southern Fairfield County. In New 
  York, Southern Westchester County.

* WHEN...From 1 AM to 4 AM EDT Thursday.

* IMPACTS...Minor flooding in the more vulnerable locations near
  the waterfront and shoreline. Some roads and low lying
  properties including parking lots, parks, lawns, and homes and
  businesses with basements near the waterfront will experience
  minor flooding. 

* ADDITIONAL DETAILS...Further coastal flooding is not expected
  after the high tide cycle late tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

STAMFORD HARBOR AT STAMFORD CT
MLLW CATEGORIES - MINOR 9.3 FT, MODERATE 10.9 FT, MAJOR 12.3 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/03 PM   8.7/ 9.2   0.9/ 1.4   0.7/ 1.1     1       NONE    
 14/03 AM   9.4/ 9.9   1.6/ 2.0   0.7/ 1.1     1      MINOR    
 14/03 PM   7.8/ 8.4   0.1/ 0.6   0.4/ 0.9     1       NONE    
 15/04 AM   8.8/ 9.3   1.0/ 1.5   0.6/ 1.1     1       NONE    
 15/04 PM   7.4/ 7.9  -0.5/ 0.0   0.4/ 0.9     0       NONE

BRIDGEPORT HARBOR AT BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.7 FT, MODERATE 10.2 FT, MAJOR 11.2 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/02 PM   8.2/ 8.7   0.9/ 1.4   1.0/ 1.5     1       NONE    
 14/03 AM   8.9/ 9.4   1.6/ 2.0   1.1/ 1.6     1      MINOR    
 14/03 PM   7.5/ 8.0   0.2/ 0.7   0.7/ 1.1     1       NONE    
 15/04 AM   8.3/ 8.8   1.0/ 1.5   0.9/ 1.4     1       NONE    
 15/04 PM   7.0/ 7.5  -0.3/ 0.2   0.6/ 1.1     0       NONE

HUDSON RIVER AT PIERMONT NY
MLLW CATEGORIES - MINOR 5.9 FT, MODERATE 6.9 FT, MAJOR 7.9 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 3.9 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/01 PM   5.1/ 5.6   1.1/ 1.6   1.3/ 1.8     0       NONE    
 14/01 AM   5.5/ 6.0   1.5/ 2.0   1.5/ 2.0     0       NONE    
 14/02 PM   4.9/ 5.4   0.9/ 1.4   1.4/ 1.9     0       NONE    
 15/02 AM   5.1/ 5.6   1.1/ 1.6   1.3/ 1.8     0       NONE    
 15/03 PM   4.4/ 4.9   0.4/ 0.9   1.2/ 1.7     0       NONE

LITTLE NECK BAY AT KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/02 PM   8.8/ 9.3   1.0/ 1.5   0.9/ 1.4     1       NONE    
 14/03 AM   9.4/ 9.9   1.6/ 2.0   0.8/ 1.3     1       NONE    
 14/03 PM   8.1/ 8.6   0.2/ 0.8   0.6/ 1.1     1       NONE    
 15/04 AM   8.7/ 9.2   0.9/ 1.4   0.6/ 1.1     1       NONE    
 15/04 PM   7.4/ 7.9  -0.5/ 0.0   0.5/ 1.0    0-1      NONE

&&

$$

NYZ179-140500-
/O.CON.KOKX.CF.S.0021.240314T0200Z-240314T0500Z/
Southern Nassau-
324 PM EDT Wed Mar 13 2024

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 1 AM EDT THURSDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in vulnerable areas near the waterfront and shoreline.

* WHERE...Southern Nassau County.

* WHEN...From 10 PM this evening to 1 AM EDT Thursday.

* IMPACTS...Brief minor flooding of the more vulnerable locations
  near the waterfront and shoreline.

* ADDITIONAL DETAILS...Further coastal flooding is not expected
  after the high tide cycle tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

Be sure to use the MyCoast app to relay photos and reports of
coastal flooding and beach erosion.

For more information from the National Weather Service visit
https://weather.gov/nyc
524 
WHUS41 KOKX 140437
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
1237 AM EDT Thu Mar 14 2024

NYZ179-140545-
/O.EXP.KOKX.CF.S.0021.000000T0000Z-240314T0500Z/
Southern Nassau-
1237 AM EDT Thu Mar 14 2024

...COASTAL FLOOD STATEMENT WILL EXPIRE AT 1 AM EDT EARLY THIS
MORNING...

Water levels peaked right at the minor threshold and are beginning
to fall. Further episodes of coastal flooding are not expected 
after this high tide cycle. 

&&

$$

CTZ009-NYZ071-140800-
/O.CON.KOKX.CF.Y.0017.240314T0500Z-240314T0800Z/
Southern Fairfield-Southern Westchester-
1237 AM EDT Thu Mar 14 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...

* WHAT...Up to one half foot of inundation above ground level 
  expected in vulnerable areas near the waterfront and shoreline.

* WHERE...In Connecticut, Southern Fairfield County. In New 
  York, Southern Westchester County.

* WHEN...From 1 AM to 4 AM EDT Thursday.

* IMPACTS...Minor flooding in the more vulnerable locations near 
  the waterfront and shoreline. Some roads and low lying 
  properties including parking lots, parks, lawns, and homes and 
  businesses with basements near the waterfront will experience 
  minor flooding.

* ADDITIONAL DETAILS...Further episodes of coastal flooding are
  not expected after this high tide cycle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

STAMFORD HARBOR AT STAMFORD CT
MLLW CATEGORIES - MINOR 9.3 FT, MODERATE 10.9 FT, MAJOR 12.3 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/03 PM   8.7/ 9.2   0.9/ 1.4   0.7/ 1.1     1       NONE    
 14/03 AM   9.4/ 9.9   1.6/ 2.0   0.7/ 1.1     1      MINOR    
 14/03 PM   7.8/ 8.4   0.1/ 0.6   0.4/ 0.9     1       NONE    
 15/04 AM   8.8/ 9.3   1.0/ 1.5   0.6/ 1.1     1       NONE    
 15/04 PM   7.4/ 7.9  -0.5/ 0.0   0.4/ 0.9     0       NONE

BRIDGEPORT HARBOR AT BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.7 FT, MODERATE 10.2 FT, MAJOR 11.2 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/02 PM   8.2/ 8.7   0.9/ 1.4   1.0/ 1.5     1       NONE    
 14/03 AM   8.9/ 9.4   1.6/ 2.0   1.1/ 1.6     1      MINOR    
 14/03 PM   7.5/ 8.0   0.2/ 0.7   0.7/ 1.1     1       NONE    
 15/04 AM   8.3/ 8.8   1.0/ 1.5   0.9/ 1.4     1       NONE    
 15/04 PM   7.0/ 7.5  -0.3/ 0.2   0.6/ 1.1     0       NONE

HUDSON RIVER AT PIERMONT NY
MLLW CATEGORIES - MINOR 5.9 FT, MODERATE 6.9 FT, MAJOR 7.9 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 3.9 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/01 PM   5.1/ 5.6   1.1/ 1.6   1.3/ 1.8     0       NONE    
 14/01 AM   5.5/ 6.0   1.5/ 2.0   1.5/ 2.0     0       NONE    
 14/02 PM   4.9/ 5.4   0.9/ 1.4   1.4/ 1.9     0       NONE    
 15/02 AM   5.1/ 5.6   1.1/ 1.6   1.3/ 1.8     0       NONE    
 15/03 PM   4.4/ 4.9   0.4/ 0.9   1.2/ 1.7     0       NONE

LITTLE NECK BAY AT KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/02 PM   8.8/ 9.3   1.0/ 1.5   0.9/ 1.4     1       NONE    
 14/03 AM   9.4/ 9.9   1.6/ 2.0   0.8/ 1.3     1       NONE    
 14/03 PM   8.1/ 8.6   0.2/ 0.8   0.6/ 1.1     1       NONE    
 15/04 AM   8.7/ 9.2   0.9/ 1.4   0.6/ 1.1     1       NONE    
 15/04 PM   7.4/ 7.9  -0.5/ 0.0   0.5/ 1.0    0-1      NONE

&&

$$

Be sure to use the MyCoast app to relay photos and reports of
coastal flooding and beach erosion.

For more information from the National Weather Service visit
https://weather.gov/nyc

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Mar 13, 1:24 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 13, 1:24 AM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service New York NY
124 AM EDT Wed Mar 13 2024

.SYNOPSIS...
High pressure remains in control through tonight. A weak area
of low pressure then passes nearby on Wednesday. A frontal
system will impact the area Thursday night through Friday night.
Brief high pressure should follow for Saturday, followed by
another low pressure system passing farther to our north Sunday
into Monday. This low will drag a cold front through the area
late Sunday, with a secondary cold front following late Monday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
High level clouds continue to streak in from the WNW for
tonight. Still leaning closer to a MAV/MET MOS blend in the
areas that typically get stronger radiational cooling, but the
warmer NBM was blended in to hedge for uncertainty of the cirrus
coverage. Have lowered dew points from previous fx based on
latest observations and current dew point values coming in much
lower. These lower dew points and a quick decoupling of the
winds has lead to a rapid fall in temps for the more rural
areas this evening. High cloud cover will likely not get dense
enough or low enough to impact temps all that much.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/...
The flow aloft on Wednesday will be generally anticyclonic,
however, a weak shortwave with surface reflection in the form of
a weak trough or weak low center is progged to be nearby in the
late day/evening hours. Not a lot of moisture for this to work
with, but CAMS and GFS QPF output indicate the threat of a
shower - mainly in the evening. Thinking is that this wouldn't
be anything more than a sprinkle, so included the mention of
sprinkles north of the city during the evening. Dry otherwise
during the daytime and late night hours.

As for temperatures, it will be another above-normal day, but a
synoptic onshore flow along with sea breezes will limit the warmth
potential in most areas. Another consideration will be the thickness
of cirrus which may hinder insolation, particularly across southern
zones. Warmest spots will most likely be along the western fringe of
the forecast area where winds are more likely to remain S to SW.
Upper 60s here with even a few 70 degree readings possible. Highs
then range downward heading east, with lower 50s across eastern LI
and SE CT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
The long term period starts off with possibly the nicest day of
the week for most on Thursday. Heights continue to slightly
rise aloft through the day on Thursday, with an upper level
ridge over the eastern CONUS. At the surface, a frontal boundary
will likely be just north of the area, or pushing north through
the area, with low pressure approaching from the west and high
pressure centered to our south over the western Atlantic. This
pattern will result in a S/SW flow across the area. This time of
year this leads to pretty large temperature differences across
our area. Blended in some of the NBM 90th percentile to get
lower 70s across Northeast NJ, upper 60s across NYC, Lower
Hudson Valley and interior CT and low 50s to low 60s for Long
Island and southeast CT where a cool flow off of the waters will
keep temps lower. There is some concern, however, with how much
cloud cover will be around given the nearby frontal boundary
and some moisture rounding the upper level ridge. More cloud
cover than what is currently forecast may result in a slightly
lower high temperature forecast.

Aforementioned low pressure to the west will continue to
approach as the upper level ridge axis shifts offshore. Guidance
looks similar to yesterday in terms of the track of the low.
The GFS remains the farthest north, with the ECMWF, NAM and
Canadian farther south, taking the center right over our area.
PoPs start to increase Thursday night, becoming likely across
the interior by Friday morning, with lingering chances lasting
through Friday night. A washout is not expected and there will
likely be some dry periods, especially early Friday. A track
farther north, like the GFS, will result in less periods of rain
and lighter QPF. Currently only forecasting about 0.25 to 0.50
inches for the event in total, all plain rain. The latest NBM
only has about a 10 percent chance of the area seeing 1 inch of
rain over 24 hours.

Behind this first system, brief high pressure will likely build
in, allowing for a dry Saturday and Saturday night. Another low
then looks to impact the area, this one passing well to the
north, but dragging a cold front through the area late Sunday
with a secondary cold front late Monday as a deep upper trough
swings through. This will bring back a colder airmass to the
area, with highs slightly below normal, low to mid 40s, expected
by next Tuesday.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
High pressure will remain south of the area into late afternoon,
then a weak low approaches to the north with a stationary front
remaining nearby through Wednesday night.

VFR.

Winds will be light and variable to near calm overnight. The
winds on Wednesday will be light to start, then become more
south to southeast mainly at 5-10kt in the afternoon. Winds then
become light and variable to near calm Wednesday night.

   NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No amendments expected.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...

Late Wed night - Thursday: generally VFR. There is a chance of
IFR to LIFR ceilings along the coast, mainly at KJFK and KISP,
toward Thursday morning and into early Thursday morning.

Friday: MVFR or lower conditions possible in rain, mainly in
the afternoon. S-SW winds 8-15kt.

Saturday: VFR. WNW winds around 10kt.

Sunday: Chance of MVFR conditions in rain showers.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Relatively tranquil conditions expected tonight through Wednesday
night as winds will be on the lighter side, due to a high pressure
ridge over the local waters. Sub-advisory conditions through this
period.

Winds and waves look to remain below Small Craft Advisory criteria
Thursday through Monday. Two frontal systems are expected to impact
the waters, one Thursday night through Friday night and another late
Sunday into Monday. However, winds do not look too strong with
either system. The pressure gradient will tighten over the area
behind the second system on Tuesday. This will bring the potential
for SCA wind gusts.

&&

.HYDROLOGY...
There are no hydrologic concerns through early next week at this
time.

&&

.TIDES/COASTAL FLOODING...
Increasing astronomical tides and a developing onshore flow
Wed-Thu may result in water levels touching minor flood
benchmarks along the SW CT coast and also along the back bays of
Southern Nassau. This could occur as early as the high tide
cycle late tonight along the SW CT coast, but appears more
likely late Wed night. Better chances tonight appear to be
across SW CT based on guidance underestimating levels here over
the past couple of instances when we were approaching a new or
full moon. Have therefore issued a statement for coastal
Fairfield County to address tonight's flooding potential, which
should be isolated.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JC/JT
NEAR TERM...JC/JE
SHORT TERM...JC
LONG TERM...JT
AVIATION...MET
MARINE...JC/JT
HYDROLOGY...JC/JT
TIDES/COASTAL FLOODING...

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:40 AM EDTCoastal Flood AdvisoryOKXWestchester23 hr

Nearby

Coastal Flood Statements in New York, 2024Every coastal flood statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.